MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC

MICRO THERAPEUTICS, INC. DBA EV3 APOLLO; AGENT, INJECTABLE, EMBOLIC
Model Number 105-5096-000
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 01/23/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that the apollo catheter prematurely detached.The patient was undergoing surgery for arteriovenous malformation treatment.The access vessel was the right femoral artery.It was noted the patient's vessel tortuosity was normal.It was reported that a liquid embolization procedure for a cavernous sinus arteriovenous fistula was performed using an apollo catheter.Preoperative preparation and operation were carried out according to the instructions, and onyx was delivered.During the establishment of the surgical pathway, a premature detachment event occurred at the tip end of the apollo microcatheter.The tip end was detached spontaneously before reaching the fistula site.The surgeon attempted to use a balloon catheter to retrieve the detached portion but was unsuccessful.The sl-10 microcatheter was then used as a replacement, positioned against the detached apollo, to deliver the onyx glue.The delivery was successful, and the surgery was completed.There were no patient symptoms or complications associated with this event.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Ancillary devices include an apollo microcatheter and an onyx liquid embolic.
 
Event or Problem Description
Additional information received.There was no resistance with other concomitant devices.
 
Additional Manufacturer Narrative
 
Event or Problem Description
On (b)(6) 2026 mpxr (b)(4) (for, hcp, rep): medtronic received a report that the apollo catheter prematurely detached.The patient was undergoing surgery for arteriovenous malformation treatment.The access vessel was the right femoral artery.It was noted the patient's vessel tortuosity was normal.It was reported that a liquid embolization procedure for a cavernous sinus arteriovenous fistula was performed using an apollo catheter.Preoperative preparation and operation were carried out according to the instructions, and onyx was delivered.During the establishment of the surgical pathway, a premature detachment event occurred at the tip end of the apollo microcatheter.The tip end was detached spontaneously before reaching the fistula site.The surgeon attempted to use a balloon catheter to retrieve the detached portion but was unsuccessful.The sl-10 microcatheter was then used as a replacement, positioned against the detached apollo, to deliver the onyx glue.The delivery was successful, and the surgery was completed.There were no patient symptoms or complications associated with this event.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Ancillary devices include an apollo microcatheter and an onyx liquid embolic.2026-feb-04 e1 (hcp, rep, for): additional information was received.The cause of the event was not determined.The lesion was described as a malformed mass distal to the left cavernous sinus segment.The delivery catheter broke during the process of reaching the target vessel.The apollo tip remains inside the patient.The apollo tip is not embedded in the onyx cast, and there are no future plans to retrieve the catheter tip.The anatomical location of the apollo tip is in the vessel distal to the cavernous sinus segment.The subject is recovering well, and no adverse events have been reported.The tip detachment occurred during delivery of the guiding catheter.There was resistance when the apollo was being advanced, but no resistance was noted when it was being retrieved.No other devices were damaged.Continuous flush was maintained through the guide catheter during the procedure.There were no issues with the onyx, and no vessel calcification was noted.
 
Additional Manufacturer Narrative
Updated b5, d9, h3: analysis results were not available at the time of this report.A follow-up will be sent once analysis is complete.H6: the evaluation codes have been updated for this event medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
H2/h3: product analysis as found condition: the apollo catheter was returned for analysis within a shipping box and inside of a sealed plastic biohazard pouch.Damage location details: no damage or irregularities were found with the apollo catheter hub.The catheter body was found to be damaged (bent) at 25.7cm from the distal end.The apollo detachable tip was found to be intact with the distal shaft ldpe overlap.No other anomalies were observed.Testing/analysis: the apollo catheter was flushed, water exited from the distal tip.An in-house tapered mandrel was inserted through the apollo catheter without issue.Conclusion: based on the device analysis and reported information, the customer¿s report of ¿tip premature detachment¿ and ¿catheter separation/break¿ were both unable to be confirmed.The apollo catheter was returned damaged with a bend found on the catheter body (distal segment).In addition, the detachable tip was found to be intact with distal shaft ldpe overlap.No break or separation was able to be confirmed.No cause was able to be determined.Based on the device analysis and reported information, the customer¿s report of ¿resistance in guide catheter¿ was unable to be confirmed; however, the event could not be ruled out.During testing no resistance was able to be reproduced with an in-house mandrel.A few possible causes of resistance within a guide catheter are but not limited to incompatible products, and/or damaged catheter(s) (i.E.Kinked, bent); however, the root cause was unable to be determined.No guide catheter was returned for assessment.No lot number or reference number were provided for the guide catheter mentioned; therefore, compatibility could not be determined.The condition of the guide catheter was unable to be verified.The device and any accessories were prepared as indicated in the instructions for use (ifu).The catheter was flushed as indicated in the ifu.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
APOLLO
Common Device Name
AGENT, INJECTABLE, EMBOLIC
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key24182907
Report Number2029214-2026-00161
Device Sequence Number18531149
Product Code MFE
UDI-Device Identifier00763000446758
UDI-Public(01)00763000446758(17)270815(10)B778162
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P030004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/03/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number105-5096-000
Device Catalogue Number105-5096-000
Device Lot NumberB778162
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/24/2026
Supplement Date Received by Manufacturer02/04/2026
Not provided
04/03/2026
Initial Report FDA Received Date01/26/2026
Supplement Report FDA Received Date02/26/2026
03/25/2026
04/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale